12 June 2012

Back to news

Festival goers are being warned about the dangers of a potentially fatal substance that is known to be circulating in the UK.

This follows a number of drug related deaths in England over the last few weeks which have been directly associated with pink coloured ‘ecstasy’ type tablets. PMA (Paramethoxyamphetamine) is a highly toxic stimulant drug that has been found by forensic scientists in tablets that look similar to ecstasy tablets. The pills are similar in shape and size to an ecstasy tablet but are often pink instead of white and usually have the letter ‘M’ on them, although the logo may vary. PMA is a class ‘A’ drug.

PMA is a stimulant drug similar to ecstasy but, it has been reported that these particular tablets do not have the same effect or take effect as quickly as an ecstasy tablet. People may believe that they have taken a ‘weak’ ecstasy tablet, when they have actually taken a tablet containing this highly toxic substance. They may then be tempted to take more tablets, increasing the risk of a potentially fatal overdose.

Remember there’s no way of knowing what you are getting when you take drugs. Be aware of the dangers and understand the potentially devastating effect drugs can have on your health. Don’t risk it over the festival season.

Phone the Know the Score helpline on 0800 587 5879 if you are worried about taking drugs or want to just chat to get more information.

If you are experiencing side effects after taking drugs and are worried, contact your local Accident and Emergency Department, your Doctor or NHS 24 on 08454 242424.

Back to news